Previous |  Up |  Next


interpolation of functions of two variables; strongly regular classes of triangulations; poised sets of vertices
We study the problem of Lagrange interpolation of functions of two variables by quadratic polynomials under the condition that nodes of interpolation are vertices of a triangulation. For an extensive class of triangulations we prove that every inner vertex belongs to a local six-tuple of vertices which, used as nodes of interpolation, have the following property: For every smooth function there exists a unique quadratic Lagrange interpolation polynomial and the related local interpolation error is of optimal order. The existence of such six-tuples of vertices is a precondition for a successful application of certain post-processing procedures to the finite-element approximations of the solutions of differential problems.
[1] Ainsworth, M., Craig, A.: A posteriori error estimators in the finite element method. Numer. Math. 60 (1992), 429-463. DOI 10.1007/BF01385730 | MR 1142306 | Zbl 0757.65109
[2] Ainsworth, M., Oden, J.: A Posteriori Error Estimation in Finite Element Analysis. A Wiley-Interscience Series of Texts, Monographs, and Tracts. Wiley & Sons, Inc. Chichester (2000). MR 1885308
[3] Beresin, I. S., Shidkow, N. P.: Numerische Methoden 1. VEB Deutscher Verlag der Wissenschaften Berlin (1970), German. MR 0343524 | Zbl 0226.65001
[4] Dalík, J.: Quadratic interpolation polynomials in vertices of strongly regular triangulations. Finite Element Methods. Superconvergence, Postprocessing and Aposteriori Estimates. Lect. Notes Pure Appl. Math. 196 M. Křížek et al. Marcel Dekker, Inc. (1998), 85-94. MR 1602833
[5] Dalík, J.: Stability of quadratic interpolation polynomials in vertices of triangles without obtuse angles. Arch. Math., Brno 35 (1999), 285-297. MR 1744516
[6] Durán, R., Muschietti, M. A., Rodríguez, R.: On the asymptotic exactness of error estimators for linear triangular finite elements. Numer. Math. 59 (1991), 107-127. DOI 10.1007/BF01385773 | MR 1106377
[7] Durán, R., Rodríguez, R.: On the asymptotic exactness of Bank-Weiser's estimator. Numer. Math. 62 (1992), 297-303. DOI 10.1007/BF01396231 | MR 1169006 | Zbl 0761.65077
[8] Gasca, M., Sauer, T.: On bivariate Hermite interpolation with minimal degree polynomials. SIAM J. Numer. Anal. 37 (2000), 772-798. DOI 10.1137/S0036142998338873 | MR 1740382 | Zbl 0951.65008
[9] Křížek, M.: Higher order global accuracy of a weighted averaged gradient of the Courant elements on irregular meshes. Proc. Conf. Finite Element Methods: Fifty Years of the Courant Element, Jyväskylä 1993 M. Křížek et al. Marcel Dekker New York (1994), 267-276. MR 1299997
[10] Křížek, M., Neittaanmäki, P.: Superconvergence phenomenon in the finite element method arising from averaging gradients. Numer. Math. 45 (1984), 105-116. DOI 10.1007/BF01379664 | MR 0761883
[11] Kufner, A., John, O., Fučík, S.: Function Spaces. Academia Prague (1977). MR 0482102
[12] Liang, X.-Z., Lü, C.-M., Feng, R.-Z.: Properly posed sets of nodes for multivariate Lagrange interpolation in $C^s$. SIAM J. Numer. Anal. 39 (2001), 587-595. DOI 10.1137/S0036142999361566 | MR 1860262 | Zbl 1026.41005
[13] Markov, A. A.: Sur une question posée par Mendeleieff. IAN 62 (1889), 1-24.
[14] Prenter, P. M.: Splines and Variational Methods. John Wiley & Sons, Inc. New York (1975). MR 0483270 | Zbl 0344.65044
[15] Ovall, J. S.: Asymptotically exact functional error estimators based on superconvergent gradient recovery. Numer. Math. 102 (2006), 543-558. DOI 10.1007/s00211-005-0655-9 | MR 2207272 | Zbl 1108.65108
[16] Sauer, T., Xu, Y.: On multivariate Lagrange interpolation. Math. Comput. 64 (1995), 1147-1170. DOI 10.1090/S0025-5718-1995-1297477-5 | MR 1297477 | Zbl 0823.41002
[17] Wilhelmsen, R. Don: A Markov inequality in several dimensions. J. Approx. Theory 11 (1974), 216-220. DOI 10.1016/0021-9045(74)90012-4 | MR 0352826 | Zbl 0287.26016
Partner of
EuDML logo